Hail, McCone
- When
- July 9, 12:00 PM MST
- Where
- McCone County, 14 mi WNW of Circle
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 47.498, -105.877
A cold front crossed the area and produced severe thunderstorms during the afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GGW wrote it up.
A cold front crossed the area and produced severe thunderstorms during the afternoon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before the first event at Jul 9, 8:14 AM MST, 3 hours 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 914 AM MDT MON JUL 9 2007 .SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH WEDNESDAY... FAST MOVING DISTURBANCE MAINLY AFFECTING SASK THIS MORNING. AREA OF LIFT SHOULD AFFECT THE EASTERN ZONES AS A STRONG COLD FRONT PUSHES INTO W ND THIS AFTERNOON. THIS FRONT LOOKS TO TAP INTO TO AN UNSTABLE AIRMASS EARLY THIS AFTERNOON OVER THE EASTERN ZONES FOR THE POSSIBILITY OF SOME LARGE HAIL OR STRONG WINDS. THIS WORDED ALREADY IN HAZARDOUS WEATHER OUTLOOK AND WILL LEAVE THIS ALONE. GRIDS WERE TWEAKED TO HIGHLIGHT NOW WINDS A BIT BETTER FOR WESTERN ZONES THIS AFTERNOON. REST OF FORECAST LOOKS GOOD. JAMBA PREVIOUS DISCUSSION... AFTER A QUIET END TO THE WEEKEND TODAY SHOULD BE A BIT MORE ACTIVE WEATHER-WISE. A POTENT VORT MAX CURRENTLY IN WESTERN ALBERTA WILL CONTINUE DIGGING SOUTHEASTWARD TODAY WHILE DRIVING A FAST MOVING COLD FRONT THROUGH NORTHEAST MONTANA. A 112KT UPPER JET STREAK IS ALREADY NOSING INTO SOUTHERN SASKATCHEWAN WHERE ENHANCED DIVERGENCE HAS BEEN SUPPORTING A FEW THUNDERSTORMS. BRUNT OF THIS ACTIVITY IS EXPECTED TO REMAIN JUST NORTH OF THE BORDER THIS MORNING. UKMET...GFS AND NAM HAVE ALL INCREASED COLD FROPA TIMING TODAY AND THIS RESULTS IN THUNDERSTORM CHANCES BEING CONFINED TO EASTERN ZONES WITH SOME POTENTIAL FOR A FEW STRONG TO SEVERE STORMS BY MID AFTERNOON...HOWEVER BEST LAPSE RATES AND INSTABILITY LOOK TO UNFOLD ACROSS WESTERN NORTH DAKOTA. SPC DAY 1 HAS FAR EASTERN ZONES IN A SLIGHT RISK AND HAVE HIGHLIGHTED THIS IN THE HWO...BUT EXCLUDED FROM THE FORECAST FOR NOW. DAY SHIFT CAN REEVALUATE FRONT TIMING AND ADJUST SEVERE THREAT AS NECESSARY. OTHER CONCERN TODAY IS DURATION OF STRONG POST FRONTAL WINDS. FORECAST SOUNDINGS INDICATE THE MIXING LAYER SHOULD DECOUPLE JUST ENOUGH THIS EVENING TO PREVENT STRONG NORTHERLY LOW LEVEL JET FROM MIXING DOWN. HAVE ISSUED LAKE WIND ADVISORY FROM 2PM TO 9PM...ALTHOUGH THIS MAY NEED TO BE EXTENDED INTO EARLY TUESDAY BEFORE GRADIENT LOOSENS SUFFICIENTLY. TONIGHT AN UPPER LOW AND THERMAL TROUGH AXIS SHOULD PASS CLOSE ENOUGH TO THE NORTHEASTERN ZONES THAT A FEW SHOWERS LOOK REASONABLE. THE UPPER PATTERN WILL BEGIN TO AMPLIFY AS THE VORT MAX AND UPPER LOW DIG INTO THE UPPER MISSISSIPPI VALLEY ALLOWING AN UPPER RIDGE TO BUILD ACROSS THE INTERIOR WEST. SURFACE HIGH PRESSURE WILL SINK INTO THE LOCAL AREA ON TUESDAY USHERING IN COOLER/MORE STABLE AIR WHILE REINFORCING A STALLING FRONTAL BOUNDARY NEAR THE ROCKIES. THIS HIGH WILL THEN SHIFT INTO THE DAKOTAS BY WEDNESDAY ALLOWING WARM AIR ADVECTION TO INCREASE ACROSS THE REGION...ALTHOUGH LACK OF ANY ORGANIZED IMPULSES ALOFT WILL KEEP CONDITIONS QUITE DRY WHILE UNDERGOING A GRADUAL WARMING TREND. MCZ .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY... EXTENDED PERIOD STILL LOOKING RELATIVELY TRANQUIL COURTESY OF AN UPPER RIDGE WHICH DRIFTS FROM THE WEST COAST WEDNESDAY NIGHT INTO CENTRAL MONTANA BY SUNDAY. VERY AMPLIFIED UPPER PATTERN OVER NORTH AMERICA THIS WEEK WITH TROFINESS IN THE EASTERN PACIFIC AND OVER THE EASTERN THIRD OF THE UNITED STATES. THIS AMPLIFICATION WILL KEEP THE PATTERN ON THE SLUGGISH SIDE AND ALLOW THE WESTERN RIDGE TO MOVE EAST GRUDGINGLY INTO MONTANA BY THE WEEKEND. AT THE SURFACE AT LEAST WEAK HIGH PRESSURE IS EXPECTED THRU SATURDAY BEFORE A PREFRONTAL TROF HEADS OUR WAY FOR SUNDAY AS A COLD FRONT MOVES INTO WESTERN MONTANA. TEMPERATURES FOR THIS PERIOD LOOK TO BE SEASONAL TO SLIGHTLY ABOVE WITH GENERALLY A SLOW WARMING TREND THRU THE PERIOD AS THE UPPER RIDGE AND WARMER AIR DRAWS CLOSER. NOT SEEING ANY REASON AT THIS JUNCTURE FOR INCLUSION OF ANY SIGNIFICANT POPS AS IT LOOKS TO BE A PRIMARILY DRY EXTENDED PERIOD UPCOMING. && .AVIATION... MID CLOUDS IN ADVANCE OF AN APPROACHING COLD FRONT AND UPPER DISTURBANCE DUE TO CROSS LATER TODAY WILL AFFECT THE AREA THIS MORNING. LATER THIS MORNING CLOUDS WILL THIN OUT FROM WEST TO EAST AND ALLOW FOR MORE SUN. THIS WILL AID IN DESTABILIZATION...ESPECIALLY IN THE KSDY AND KGDV AREAS...WHICH COULD RESULT IN A THUNDERSTORM BEFORE OR WHEN THE FRONT ARRIVES. SHOULD THIS OCCUR VFR CONDITIONS COULD GIVE WAY TO MVFR/IFR BRIEFLY. OTHERWISE VFR SHOULD PREVAIL AT ALL SITES THRU TUESDAY MORNING. SOUTHEAST WIND GENERALLY 5 TO 15 KT IN ADVANCE OF THE FRONT THIS MORNING WILL SHIFT TO NORTHWEST AND BECOME STRONG AND GUSTY BEHIND THE FRONT TO THE TUNE OF 15 TO 25 KT GUSTING TO NEAR 40 KT. THIS WIND SHOULD BEGIN TO DIMINISH LATER THIS EVENING TO BETWEEN 10 AND 20 KT. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR FORT PECK LAKE. && WEATHER.GOV/GLASGOW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 359 AM MDT MON JUL 9 2007 MTZ017-022-023-092200- CENTRAL AND SOUTHERN VALLEY-GARFIELD-MCCONE- 359 AM MDT MON JUL 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TONIGHT A LAKE WIND ADVISORY IS IN EFFECT FOR FORT PECK LAKE FROM 3 PM UNTIL 9 PM. A FAST MOVING COLD FRONT WILL USHER IN COOLER AIR AND BREEZY NORTHWEST WINDS BETWEEN 20 TO 30 MPH BY THIS AFTERNOON. WINDS MAY OCCASIONALLY GUST TO 40 MPH DURING THE AFTERNOON BEFORE DIMINISHING LATER THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ019-024>027-062-092200- SHERIDAN-RICHLAND-DAWSON-PRAIRIE-WIBAUX-EASTERN ROOSEVELT- 359 AM MDT MON JUL 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. A FAST MOVING COLD FRONT WILL ENTER THE REGION THIS AFTERNOON AND ENCOUNTER AN UNSTABLE AIR MASS. A FEW STORMS THAT DEVELOP MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. STORMS ARE EXPECTED TO QUICKLY SHIFT INTO NORTH DAKOTA BY LATE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Glasgow radar (KGGW), 97 km away, was scanning. The volume nearest the first event began at 18:59 UTC.
11 hail, 5 thunderstorm wind. Local standard time, as filed.
The wind was accompanied by pea sized hail.
The hail was accompanied by 40 to 50 mph wind and heavy rainfall.
This report was taken from the Lindsay Divide DOT site.
The hail was accompanied by 40 to 50 mph and heavy rainfall.
The hail ranged in size from pea to nickel.
The wind blew down 6 power poles between Terry and Fallon.
Dime to nickel size hail covered the ground between Terry and Fallon.
The hail was accompanied by 50 mph wind.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2007Every state in 2007This day in weather historyWarnings in Montana, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 32287, 32288, 32289, 32290, 32291, 32292, 32293, 32294, 32295, 32296, 32297, 32298, 32299, 32300, 32301, 32302.